

Merici College

Year 10 Transitions Forum, 2019 1 July – 5 July

Monday 1 July – 'Day of Hope' with Glen Gerreyn (and Student/Parent Interviews with Coordinators)

Our first day of the Year 10 Transitions Forum is the 'Day of Hope'. Day of Hope provides knowledge, understanding, values and attitudes that form the foundation on which participants can build a hope-filled future. It develops an understanding of the effects that external influences and personal cognitions have on the individual. By encouraging critical thinking, it provokes participants to counteract negativity and make informed, healthy choices. The day will be run by Glen Gerreyn.

You will need your Transitions Forum folder for this day.

Time	Activity	Location
8:50 to 9:00	Normal PC and Roll Call	PC Rooms
9:00 to 9:10	Welcome by Principal	
9:10 to 10:40	Day of Hope Seminar	
10:40 to 11:20	Recess Bring your own	Auditorium
11:20 to 12:30	Day of Hope Seminar	
12:35 to 1:25	Lunch Provided in Canteen	
1:25 to 3:07	Day of Hope Seminar	

Tuesday 2 July – Subject Information Session & Trips Out

Please wear sensible shoes and warm clothes today as many of you will be walking around a great deal.

You will need to bring with you your Senior Handbook 2020 that was handed out on the Senior Information Night for the afternoon session.

Lunch is provided.

Time	Activity	Location
8:50 to 9:00	Normal PC and Roll Call	
9:00 Leaving times may vary	Australian Catholic University Magistrates Court Australian National University Academy of Interactive Entertainment Canberra Institute of Technology (Reid campus) ADFA Hyatt Hotel	Meet out the front of the school to catch bus to venue
12:00 to 1:00	Lunch Provided in Canteen	
1:00 to 1:30	Diploma in IB Information Session/BSSS Information Session Fairfax/Taylor	C1/AUD
1:30 to 2:15	Group1:BA,BR,NI Course Pre-requisites (Mrs McDonnell) Group 2: PE,SE,TU Extra-curricular opportunities (Ms Taylor & Dr White)	AUD C1
2:15 to 3:00	Group1:BA,BR,NI Extra-curricular opportunities (Ms Taylor & Dr White) Group 2: PE,SE,TU Course Pre-requisites (Mrs McDonnell)	C1 AUD

Wednesday 3 July – Career Experts

Please remember to dress in smart casual clothes today as we have many guests in the school and we would like you to make a good impression. Remember to bring your Transitions folder. Lunch will be provided.

Time	Activity	Location
8:50 to 9:00	Normal PC and Roll Call	
9:00 to 9:20	Careers Session 1 includes: Defence Science/Engineering Law/Policing/Criminology	AUD
	 Business/Marketing/Communication Nursing/Midwifery/Paramedicine Media/Design/Architecture Allied Health 	
9:20 to 9:40	Careers Session 2 See above	
9:40 to 10:00	Careers Session 3 See above	
10:00 to 10:30 30 min	Long Recess – Presenters' morning tea provided in Bridge Restaurant, acknowledgement by Principal (Students to provide own morning tea)	Bridge Restaurant AUD
10:30 to 11:00 30 min	Introduction to Senior Study Mr Coe	AUD
11:00 to 12:30 1 1/2 hrs	Studies Coordinator's Senior Subject Presentation Subject Cos & teachers of Senior subjects will provide a brief overview of subjects offered in Yr 11/12	AUD
12:30 to 1:30 1hr	Lunch Provided in Canteen	
1:30 to 2:15 45 min	Year 11/12 students Discussion based on their career pathway Mrs Sheehan/Mrs McDonnell	Auditorium
2:15 to 2:40 25 mins	Group1:BA,BR,NI ANU Requirements & Adjustment Factors (Ms McDonnell)	AUD
23 1111115	Group 2: PE,SE,TU Leadership with House Coordinators Students to divide into their own House Groups	C1-TU C2-SE Canteen-PE
2:40 to 3:07	Group 1:BA,BR,NI Leadership with House Coordinators	C1-BA C2-BR
25 mins	Students to divide into their own House Groups Group 2: PE,SE,TU ANUL Paguirements & Adjustment Factors (Ms McDannell)	Canteen-NI
	ANU Requirements & Adjustment Factors (Ms McDonnell)	AUD

Thursday 4 July – University of Canberra Day

The whole day will be spent at the University of Canberra. You need to **bring money** to buy lunch.

Time	Activity	Location
8:50 to 9:00	Normal PC and Roll Call	PC Rooms
9:00 to 9:15	Collect morning tea	Canteen
9:20	Catch bus to UC	
9:45	Bring your own recess	Refectory
10:20	Presentation given by Recruitment Team (20	
	minutes)	
10:40	Student Ambassador Panel (20 minutes)	
11:15 to 11:50	Designated workshop and Campus Tours begin	
12:00 to 12:50	Arrive at each workshop	
12:50 to 1:30	Bring or buy your own lunch	
1:30 to 2:00	Wrap up and UC College Chat (15 minutes)	
2:00	Escorted back to the bus	Bimbimbie St.
	Return to AUD	AUD

Friday 5 July–Student/Parent Interviews with Coordinators & Reflection Day

Please Note: You are required to wear casual clothes (tracksuit pants and jumper) today

- Lunch will be provided, please advise Ms Connellan of any dietary requirements
- During the Reflection Day, you will leave quickly and quietly to meet your parents/guardians and then go to your interview appointment.

Time	Activity	Location	
8:50 to 9:00	Normal PC and Roll Call	PC Rooms	
9:00 to 10:40	Interviews will take place during the day	Check venue for location	
		of interviews	
	All Year 10: 'Where have I come from?' – Ms	Auditorium	
	Connellan		
10:40 to 11:05	Recess: Bring your own (Canteen closed)		
11:05 to 12:05	Group 1: Meditation		
	Group 2: Meditation		
	Group 3: Meditation		
	Group 4: Illumination through Art		
	Group 5: Illumination through Art		
	Group 6: Illumination through Art		
12:05 to 12:50	Lunch (provided)		
12:50 to 1:45	Group 1: Illumination through Art		
	Group 2: Illumination through Art		
	Group 3: Illumination through Art		
	Group 4: Meditation		
	Group 5: Meditation		
	Group 6: Meditation		
1:45	All Year 10: 'Where am I called to?' – Ms	Auditorium	
	Connellan		
2:35	All Year 10: Affirmation and closing liturgy – Ms	Auditorium	
	Connellan		
3:07	Reflection concludes		